Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 10, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Mar 7, 2000, 3:43 PM MST for Phillips County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 7, 2000, 3:43 PM MST (22:43 UTC)
- Expired
- Mar 7, 2000, 4:15 PM MST
- In force
- 32 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Phillips County, CO
The radar
The Goodland radar (KGLD), 137 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 1:00 PM MST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2314 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDEN 072247 SVRDEN COC095-072315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 343 PM MST TUE MAR 7 2000 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME EASTERN PHILLIPS COUNTY IN NORTHEAST COLORADO * UNTIL 415 PM MST * AT 343 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTH OF PLEASANT VALLEY...OR ABOUT 18 MILES SOUTHEAST OF HOLYOKE...MOVING NORTH AT 30 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...PLEASANT VALLEY. LARGE HAIL UP TO 1 INCH IN DIAMETER IS LIKELY WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OFn THE STORM...MOVE TO A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 4043 10219 4043 10205 4075 10205 4075 10213 BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:00 PM MST, 43 minutes earlier.
Area forecast discussion, Mar 7, 3:00 PM MST, 43 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
300 PM MST TUE MAR 7 2000
SHORT TERM DISCUSSION: UNUSUALLY ACTIVE AFTN OF SVR WX ON NERN PLAINS.
ISNT IT STILL WINTER? T-STORMS (SOME SVR) HV BEEN FIRING ALG A DRY
LINE SINCE 10 AM DEWPTS E OF THE LINEN ARE IN THE 50S...I BLV THE
FIRST TIME THIS SEASON. T-STORMS HV BEEN RACING N-NEWRD AT 40-45 KTS.
SURPRISINGLY NO REPORTS OF SVR OUTFLOW WINDS WITH THIS STORM MOVEMENT.
SVR HAIL HAS BEEN MAIN CONCERN. DRY LINE HAS MADE LTL EWRD PROGRESS
THIS AFTN...SO SHOULD SEE SHWRS/T-STORMS CONTINUING ALG AN E OF THIS
LINE NEXT SVRL HRS...A FEW PSBLY SVR.
FOCUS SHIFTS TO DEEPENING UPR LOW OVR NWRN NW ATTM AND ITS ASSOCIATED
PAC COLD FNT STILL W OF THE CONT DVD. MDLS LIFT UPR LOW NEWRD OVR THE
CWA REACHING NWRN KS BY AROUND 12Z/WED. GRIDDED 700 MB WNDS PROGD AT
55-60KTS AT 310 DEGS OVR NERN CO PLNS AFT 06Z. LOW TO MID-LVL TEMP
ADVECTION NOT TERRIBLY COLD FOLLOWING FROPA...BUT TEMPS CERTAINLY COLD
ENOUGH FOR GOOD SNOW PRODUCTION IN THE MTNS WHERE 4-7 INCH ACCUMULATIONS
EXPCTD BY 18Z/WED. AS USUAL...FAVORED W-NW FACING SLOPE LKLY TO PICK UP
LCLY MORE DUE TO STG OROGRAPHIC FORCING FOLLOWING 7H TROF PASSAGE. WILL
ISSUE A SNOW/BLOWING SNOW ADVISORY FOR MTN ZNS 33 AND 34...WHERE NEAR
WHITEOUT CNDTNS PSBL ON THE HIGHER PASSES...ESPLY AFT MIDNIGHT WITH CAA.
IN THE FTHLS AND ON THE NERN PLAINS...WILL GO WITH A HIGH WIND WATCH
BEGINNING THIS EVE FOLLOWING FROPA. APRS STRONGEST WINDS DVLP AFT
MIDNIGHT. SEE LTL IF MEASURABLE PCPN IN THE LOWER FOOTHILLS AND ON THE
PLAINS WITH STG DOWNSLOPE FLOW. BAKER
LONG TERM DISCUSSION: INTENSE UPPER LOW WILL CONTINUE TO LIFT
NORTHEAST DURING DAY WEDNESDAY WITH CWA ON BACKSIDE FLOW.
MODEL CONSENSUS PUTS THE UPPER LOW IN NORTHWEST KANSAS BY 12Z.
SLIGHTLY DIFFERENT SURFACE SOLUTIONS...BUT NOT ENOUGH TO QUIBBLE
ABOUT. IN GENERAL...TIGHTLY WOUND SURFACE LOW SHOULD BE SOMEWHERE
IN NORTHWEST KANSAS AT 12Z. IN ALL...WIND THREAT IS REAL ACROSS
PLAINS FOR MOST OF DAY. CROSS SECTIONS ALL SHOW 50-60KT WINDS AT
700 MB AS WELL AS THE FLOW PERPENDICULAR TO THE TERRAIN BETWEEN 12Z
AND 18Z CLOSER TO FOOTHILLS...AND NEAR 00Z ALONG BORDER AREAS.
MIDNIGHT SHIFT WAS WELL AWAKE...AND ALREADY HOISTED HIGH WIND WATCH
FOR MOST OF PLAINS INTO MORNING HOURS WEDNESDAY. BASED ON LATEST
DATA...WILL PUSH THE WATCH THROUGH THE REST OF THE DAY...ESPECIALLY
NEAR BORDER. PRIME TIME BETWEEN 12Z AND 18Z BUT POTENTIAL TO
CONTINUE BEYOND 18Z. LATER SHIFTS CAN ADJUST THE WATCH (OR EVENTUAL
WARNING). THE THREAT SHOULD END BY EVENING AS ENTIRE SYSTEM PUSHES
INTO THE PLAINS AND GRADIENT RELAXES. SOME LINGERING PRECIPITATION...
MOSTLY SNOW SHOWERS..DURING THE MORNING. STRONG DOWNSLOPE FLOW
SHOULD KEEP SHOWERS TO A MINIMUM. OVER THE MOUNTAINS...WESTERLY
FLOW...LOTS OF WIND...MOISTURE AND SOME INSTABILITY SUPPORT THE
CONTINUATION OF THE SNOW AND BLOWING SNOW ADVISORY (SEE ABOVE)
DURING THE MORNING. WILL DO A TOTAL AMOUNT OF 4-7 INCHES. WILL
NEED TO STRESS BLOWING SNOW AND REDUCED VISIBILITIES IN UPCOMING
STATEMENTS. CROSS SECTIONS SHOW MOISTURE DEPTH DECREASES...FOR THE
MOST PART...DURING THE DAY AND SUBSIDENCE BEHIND LOW DOMINATES.
SHORT WAVE RIDGE OVER CWA WEDNESDAY EVENING...THEN FLOW ALOFT GOES
SOUTHWEST OVERNIGHT INTO THURSDAY AS NEXT TROUGH HEADS TOWARD
STATE. ALL MODELS ARE SIMILAR WITH THE INCREASE OF MOISTURE AND
INSTABILITY...ESPECIALLY OVER MOUNTAINS. DESPITE THE SOUTHWEST
FLOW...WILL PUSH THE MOUNTAIN POPS INTO THE LIKELY CATEGORY ONCE
AGAIN. REST OF AREA DRY...WITH INCREASING CLOUD COVER. GUIDANCE
TEMPS LOOK TOO WARM AND SEEM TO HAVE THE TREND WRONG. WITH
SOUTHWEST FLOW OVER PLAINS WEDNESDAY...TEMPERATURES SHOULD BE WARMER
THAN WHAT GUIDANCE SHOWS.
IN LONGER TERM...LONG TERM MODELS IN AGREEMENT...AND ACTUALLY SEEM
REASONABLE. AFTER TROUGH PASSAGE FRIDAY...ZONAL PATTERN TO SET UP
FOR WEEKEND FOR PERIODS OF SNOW IN MOUNTAINS...DRY DOWNSLOPE LOWER
ELEVATIONS. WIND LOOKS TO BE THE MAIN CONCERN. D-L
.DEN...SNOW/BLOWING SNOW TNT/WED AM ZNS...33..34.
HIGH WIND WATCH TNT/WED ZNS..35>45..48>50.In the hours before
Special weather statement, Mar 7, 9:45 AM MST, 5 hours 58 minutes before
COZ041-045-046-071900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 945 AM MST TUE MAR 7 2000 ...STRONG THUNDERSTORMS CONTINUE OVER PALMER DIVIDE AND EAST OF METRO DENVER... AT 935 AM MST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING TO THE NORTH AT SPEEDS OF 40 TO 45 MPH ACROSS WESTERN ELBERT AND EASTERN LINCOLN COUNTIES. THE STORMS WILL CONTINUE NORTH ALONG A DRY LINE INTO EASTERN ARAPAHOE AND EASTERN ADAMS...MORGAN AND SOUTHEASTERN WELD COUNTIES. ALL PEOPLE IN THE TOWNS OF ELBERT...KIOWA...DEER TRAIL...AGATE... BYERS...HOYT...MATHESON...LIMON...WIGGINS...FORT MORGAN AND BRUSH SHOULD BE ALERT FOR DANGEROUS CLOUD TO GROUND LIGHTNING...BRIEF RAIN...SMALL HAIL AND WIND GUSTS TO 50 MPH FROM THESE STORMS UNTIL NOON MST. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A LARGE PART OF NORTHEASTERN AND EAST CENTRAL COLORADO UNTIL 300 PM MST THIS AFTERNOON. TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN DENVER CALL 1-800-287-2498. GARD...WFO BOULDER
Special weather statement, Mar 7, 11:45 AM MST, 3 hours 58 minutes before
COZ030-032>050-072000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1145 AM MST TUE MAR 7 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 PM THIS AFTERNOON FOR PORTIONS OF NORTHEAST COLORADO. AREAS GENERALLY ALONG AND EAST OF A LINE EXTENDING SOUTH FROM NORTHEAST WELD COUNTY TO SOUTHWEST LINCOLN COUNTY ARE COVERED BY THIS WATCH. LARGE DAMAGING HAIL AND WIND GUSTS IN EXCESS OF 58 MPH ARE POSSIBLE WITH FAST MOVING THUNDERSTORMS. STRONG WINDS WILL LIKELY PRODUCE CONSIDERABLE BLOWING OF DUST DUE TO THE DRY CONDITIONS. A SECOND WAVE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE NORTHEAST ACROSS NORTHEAST COLORADO LATE THIS AFTERNOON IN ADVANCE OF A STRONG PACIFIC COLD FRONT AND UPPER LEVEL STORM SYSTEM. A FEW OF THESE STORMS MAY ALSO BECOME SEVERE. WINDS WILL SHIFT TO THE WEST THIS EVENING WITH PASSAGE OF THE COLD FRONT...THEN INCREASE IN SPEED AND BECOME NORTHWESTERLY IN DIRECTION WITH PASSAGE OF THE UPPER LEVEL STORM. LOOK FOR SNOWFALL TO INCREASE IN THE MOUNTAINS THIS EVENING...WITH STRONG WINDS PRODUCING NEAR BLIZZARD CONDITIONS FOR A TIME OVERNIGHT ON THE HIGHER MOUNTAIN PASSES. IN THE FRONT RANGE FOOTHILLS AND ON THE NORTHEAST PLAINS...STRONG NORTHWESTERLY WINDS ARE EXPECTED TO DEVELOP SOON AFTER PASSAGE OF THE COLD FRONT THIS EVENING. WINDS COULD GUST IN EXCESS OF 70 MPH IN THE FOOTHILLS OVERNIGHT...WITH GUSTS FROM 50 TO 65 MPH ON THE PLAINS. ADDITIONAL SEVERE WEATHER WARNINGS...ADVISORIES AND STATEMENTS MAY BE REQUIRED THIS AFTERNOON. OUTLOOK FOR WEDNESDAY: IT WILL CONTINUE QUITE WINDY IN THE MOUNTAINS AND ON THE PLAINS...WITH SNOW LIKELY IN THE MOUNTAINS. IT WILL BE ONLY SLIGHTLY COOLER...BUT THE STRONG WINDS WILL NO DOUBT MAKE IT FEEL COOLER THAN TODAY. /NBAKER
Special weather statement, Mar 7, 3:00 PM MST, 43 minutes before
COZ042-044-045-046-047-048-049-050-072215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 300 PM MST TUE MAR 7 2000 ...SEVERE THUNDERSTORM WATCH EXPIRES AT 300 PM MST... THE NATIONAL WEATHER SERVICE IN DENVER HAS ALLOWED THE SEVERE THUNDERSTORM WATCH FOR A LARGE PART OF NORTHEASTERN AND EAST CENTRAL COLORADO TO EXPIRE AT 300 PM MST THIS AFTERNOON. THIS INCLUDES THE FOLLOWING COUNTIES IN COLORADO... LINCOLN...EASTERN ELBERT...EASTERN ADAMS...WASHINGTON... MORGAN...PHILLIPS...EASTERN ARAPAHOE...SEDGWICK...LOGAN AND NORTHEASTERN WELD. GARD...WFO BOULDER
Local storm report, Mar 7, 3:05 PM MST, 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
305 PM MST TUE MAR 07 2000
...PRELIMINARY STORM REPORT FOR MARCH 07 2000...
TIME(MST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1003 AM 17 SE RUSH CO 1.50 INCH HAIL
03/07/00 LINCOLN
1053 AM NORTH STERLING RESERVOIR CO 0.75 INCH HAIL
07/07/00 LOGANLocal storm report, Mar 7, 3:05 PM MST, 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
305 PM MST TUE MAR 07 2000
...PRELIMINARY STORM REPORT FOR MARCH 07 2000...
TIME(MST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1003 AM 17 SE RUSH CO 1.50 INCH HAIL
03/07/00 LINCOLN
1053 AM NORTH STERLING RESERVOIR CO 0.75 INCH HAIL
07/07/00 LOGANThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 2:51 AM MST | Severe Thunderstorm Warning | BOU | Lincoln | 39 min |
| Mar 7, 3:28 AM MST | Severe Thunderstorm Warning | BOU | Lincoln | 47 min |
| Mar 7, 9:49 AM MST | Severe Thunderstorm Warning | BOU | Lincoln | 31 min |
| Mar 7, 10:25 AM MST | Severe Thunderstorm Warning | BOU | Logan | 35 min |
| Mar 7, 12:48 PM MST | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 27 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.